MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES, INC MAMMOSTAR; MARKER, RADIOGRAPHIC, IMPLANTABLE

CARBON MEDICAL TECHNOLOGIES, INC MAMMOSTAR; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number STAR0832
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
During clip deployment into breast post biopsy, tip of micromarker device became lodged into tissue.Tip had to be manually removed.Post mammogram showed no clip migration or hematoma.
 
Additional Manufacturer Narrative
The mammostar biopsy site identifier is a sterile, single-patient use device that is placed into soft tissue during a biopsy procedure to radiographically mark a surgical location.In all cases, the mammostar biopsy site identifier is used in conjunction with a biopsy needle and other accessories to complete the biopsy procedure.It was reported that during clip deployment into breast post biopsy, tip of micromarker device became lodged into tissue.Tip had to be manually removed.Post mammogram showed no clip migration or hematoma.The device history record was reviewed and noted no discrepancies existed before release including but not limited to device length and tip conformity to the specification.A related experience review was conducted with no other instances of this event having been reported for this catalog number at any other facility.Although it could not be concluded that this device caused or contributed to this event, it has been determined to be reportable pursuant to 21 cfr 803 due to the reported malfunction.As such, we are submitting this medwatch report.The information contained herein is being provided to fda to comply with regulations relating to medical device reporting and is based on information submitted by others that may not be factually correct.This submission does not constitute a determination or admission that a device has malfunctioned or that a device is related to a death or injury.

Brand Name
MAMMOSTAR
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES, INC
1290 hammond road
st. paul MN 55110
Manufacturer (Section G)
CARBON MEDICAL TECHNOLOGIES, INC.
1290 hammond road
saint paul MN 55110
Manufacturer Contact
tina wittchow
1290 hammond road
saint paul, MN 55110
6516538512
MDR Report Key18248150
Report Number2134494-2023-00001
Device Sequence Number20504579
Product Code NEU
UDI-Device Identifier00858015005332
UDI-Public00858015005332
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTAR0832
Device Catalogue NumberSTAR0832
Device Lot Number2201007A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexUnknown